Switching from tacrolimus to sirolimus halts the appearance of new sebaceous neoplasms in Muir-Torre syndrome

Z. Levi, R. Hazazi, I. Kedar-Barnes, E. Hodak, E. Gal, E. Mor, Y. Niv, J. Winkler

Research output: Contribution to journalArticlepeer-review

45 Scopus citations

Abstract

Little is known about the effects of immunosuppression on patients with hereditary nonpolyposis colorectal cancer (HNPCC). We describe a kidney transplant recipient with unrecognized Muir-Torre syndrome in whom the administration of a tacrolimus-based regimen led to the eruption of multiple sebaceous tumors. The patient was later found to harbor an MSH2 mutation. Switching to a sirolimus-based regimen resulted in arrest of the disease. When the patient was switched back to tacrolimus, new facial lesions rapidly appeared. Switching again to sirolimus resulted again in halting the appearance of new lesions. This finding is in line with the known antiangiogenic activity of sirolimus and reports on the regression of cutaneous Kaposi's sarcoma in kidney transplant recipients switched from another immunosuppressive regimen to sirolimus. Further studies on the potential use of sirolimus for the treatment of de novo tumors in immunosuppressed kidney transplant recipients with HNPCC are warranted.

Original languageEnglish
Pages (from-to)476-479
Number of pages4
JournalAmerican Journal of Transplantation
Volume7
Issue number2
DOIs
StatePublished - Feb 2007
Externally publishedYes

Keywords

  • Hepatocellular carcinoma
  • Liver transplantation
  • Tumor recurrence

Fingerprint

Dive into the research topics of 'Switching from tacrolimus to sirolimus halts the appearance of new sebaceous neoplasms in Muir-Torre syndrome'. Together they form a unique fingerprint.

Cite this